Alert archive / Montana / Blizzard Warnings in 2016
Blizzard Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this blizzard warning at Dec 24, 2016, 9:42 PM MST for 6 counties in Montana. It took effect at Dec 25, 2016, 3:04 AM MST. It was in force for 32 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 24, 2016, 9:42 PM MST (04:42 UTC)
- In effect from
- Dec 25, 2016, 3:04 AM MST
- Expired
- Dec 26, 2016, 10:56 AM MST
- In force
- 32 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 152 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 9:06 PM MST | BLIZZARD | 3 E Sidney, MT | VISIBILITY LESS THAN 1/4 MILE SINCE 700 PM. |
| Dec 25, 9:32 PM MST | HEAVY SNOW 12 | 22 N Wibaux, MT | ESTIMATED 12 INCHES OF SNOW TODAY WITH CONSIDERABLE BLOWING AND DRIFTING. VISIBILITY ABOUT A 100 YARDS SINCE 6 PM. |
| Dec 25, 9:36 PM MST | BLIZZARD | 20 S Flaxville, MT | VISIBILITY NEAR ZERO, 1/4 MILE AT BEST ON SECONDARY ROADS. |
| Dec 25, 9:49 PM MST | BLIZZARD | Culbertson, MT | VISIBILITY NEAR ZERO ON HIGHWAY 16 FROM MILE MARKER 84 TO THE US-2 JUNCTION IN CULBERTSON. 6-12 INCH HIGH DRIFTS ACROSS HIGHWAY MT-16. |
| Dec 25, 10:15 PM MST | BLIZZARD | 20 N Wolf Point, MT | VISIBILITY LESS THAN 50 YARDS ON HIGHWAY MT-13 FROM THE US-2 JUNCTION TO 20 MILES NORTH, WITH CONSIDERABLE BLOWING AND DRIFTING SNOW. |
| Dec 26, 5:11 AM MST | HEAVY SNOW 10 | 2 S Sidney, MT | 24 HOUR SNOWFALL WITH 0.63 INCH PRECIPITATION |
| Dec 26, 7:00 AM MST | SNOW 5 | 20 S Brockton, MT | |
| Dec 26, 7:00 AM MST | SNOW 7 | 1 S Savage, MT | |
| Dec 26, 7:00 AM MST | SNOW 8 | 17 Wsw Glendive, MT | |
| Dec 26, 8:00 AM MST | SNOW 5 | 6 Wnw Outlook, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 4.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WWUS45 KGGW 250442 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 942 PM MST SAT DEC 24 2016 ...WINTER STORM THROUGH CHRISTMAS NIGHT... MTZ024>027-251200- /O.UPG.KGGW.WS.W.0004.161225T1200Z-161226T1200Z/ /O.NEW.KGGW.BZ.W.0002.161225T1200Z-161226T1200Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, TERRY, AND WIBAUX 942 PM MST SAT DEC 24 2016 ...BLIZZARD WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM MST MONDAY. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...6 TO 10 INCHES. SNOWFALL RATES OF ONE INCH PER HOUR ARE POSSIBLE AT TIMES SUNDAY AFTERNOON AND EVENING. * SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO VISIBILITY AT TIMES SUNDAY AFTERNOON AND EVENING. TRAVEL IS NOT RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW. * WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ018-020-023-251200- /O.UPG.KGGW.WW.Y.0020.000000T0000Z-161226T0000Z/ /O.EXA.KGGW.WS.W.0004.161225T0600Z-161226T1200Z/ DANIELS-WESTERN ROOSEVELT-MCCONE- INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE 942 PM MST SAT DEC 24 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...THROUGH SUNDAY AFTERNOON. * SNOW ACCUMULATIONS...5 TO 8 INCHES. * SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS AND DANGEROUS TRAVEL AT TIMES. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED VISIBILITY FROM BLOWING SNOW. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ019-062-251200- /O.CON.KGGW.WS.W.0004.161225T0600Z-161226T1200Z/ SHERIDAN-EASTERN ROOSEVELT- INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, AND CULBERTSON 942 PM MST SAT DEC 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * SNOW ACCUMULATIONS...6 TO 9 INCHES * TIMING...TONIGHT THROUGH MONDAY MORNING. * SNOW IMPACTS...PERIODS OF SNOW WILL RESULT IN SNOW COVERED ROADS AND TRAVEL HAZARDS THROUGHOUT THE HOLIDAY WEEKEND. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED VISIBILITY FROM BLOWING SNOW. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ016-017-021-022-059>061-251200- /O.EXT.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF MALTA, SACO, GLASGOW, FORT PECK, HINSDALE, FRAZER, WINNETT, JORDAN, WHITEWATER, ZORTMAN, AND OPHEIM 942 PM MST SAT DEC 24 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM MST SUNDAY... * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING...THROUGH SUNDAY AFTERNOON. * SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOWFALL WILL RESULT IN SNOW COVERED ROADS AND DIFFICULT TRAVEL. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED VISIBILITY FROM BLOWING SNOW. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
659 WWUS45 KGGW 251004 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 304 AM MST SUN DEC 25 2016 ...WINTER STORM THROUGH TONIGHT... MTZ019-062-252300- /O.UPG.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/ /O.EXB.KGGW.BZ.W.0002.161225T1004Z-161226T1200Z/ SHERIDAN-EASTERN ROOSEVELT- INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, AND CULBERTSON 304 AM MST SUN DEC 25 2016 ...BLIZZARD WARNING IN EFFECT UNTIL 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. THE WINTER STORM WARNING IS NO LONGER IN EFFECT. * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...6 TO 10 INCHES. SNOWFALL RATES OF ONE INCH PER HOUR ARE POSSIBLE AT TIMES THIS AFTERNOON AND EVENING. * SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO VISIBILITY AT TIMES THIS AFTERNOON AND EVENING. TRAVEL IS NOT RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW. * WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ024>027-252300- /O.EXT.KGGW.BZ.W.0002.161225T1004Z-161226T1200Z/ RICHLAND-DAWSON-PRAIRIE-WIBAUX- INCLUDING THE CITIES OF SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, TERRY, AND WIBAUX 304 AM MST SUN DEC 25 2016 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...6 TO 10 INCHES. SNOWFALL RATES OF ONE INCH PER HOUR ARE POSSIBLE AT TIMES THIS AFTERNOON AND EVENING. * SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO VISIBILITY AT TIMES THIS AFTERNOON AND EVENING. TRAVEL IS NOT RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW. * WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ018-020-023-252300- /O.CON.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/ DANIELS-WESTERN ROOSEVELT-MCCONE- INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE 304 AM MST SUN DEC 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...5 TO 8 INCHES. * SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS AND DANGEROUS TRAVEL AT TIMES. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE LOW VISIBILITY FROM BLOWING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT TIMES THIS EVENING. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ016-017-021-022-059>061-252300- /O.CON.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- INCLUDING THE CITIES OF MALTA, SACO, GLASGOW, FORT PECK, HINSDALE, FRAZER, WINNETT, JORDAN, WHITEWATER, ZORTMAN, AND OPHEIM 304 AM MST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * SNOW ACCUMULATIONS...2 TO 5 INCHES. * TIMING...THROUGH LATE THIS EVENING. * SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOWFALL WILL RESULT IN SNOW COVERED ROADS AND DIFFICULT TRAVEL. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED VISIBILITY FROM BLOWING SNOW. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. && $$
254 WWUS45 KGGW 252151 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 251 PM MST SUN DEC 25 2016 ...WINTER STORM THROUGH TONIGHT... MTZ016-021-059-060-252300- /O.CAN.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/ CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- 251 PM MST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. SIGNIFICANT ADDITIONAL SNOW ACCUMULATIONS ARE NOT EXPECTED. THUS, THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ MTZ019-024>027-062-261000- /O.CON.KGGW.BZ.W.0002.000000T0000Z-161226T1200Z/ SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, TERRY, WIBAUX, AND CULBERTSON 251 PM MST SUN DEC 25 2016 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...AN ADDITIONAL 4 TO 8 INCHES. SNOWFALL RATES OF ONE INCH PER HOUR ARE POSSIBLE AT TIMES THIS EVENING. * SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...BLIZZARD CONDITIONS WILL DEVELOP WITH NEAR ZERO VISIBILITY AT TIMES THIS EVENING. TRAVEL IS NOT RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW. * WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ018-020-023-261000- /O.CON.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/ DANIELS-WESTERN ROOSEVELT-MCCONE- INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE 251 PM MST SUN DEC 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 7 INCHES. * SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS AND DANGEROUS TRAVEL AT TIMES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE LOW VISIBILITY FROM BLOWING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT TIMES THIS EVENING. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ017-022-061-260600- /O.CON.KGGW.WW.Y.0020.000000T0000Z-161226T0600Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF GLASGOW, FORT PECK, HINSDALE, FRAZER, JORDAN, AND OPHEIM 251 PM MST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES. * TIMING...THROUGH LATE THIS EVENING. * SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOWFALL WILL RESULT IN SNOW COVERED ROADS AND DIFFICULT TRAVEL. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED VISIBILITY FROM BLOWING SNOW. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. && $$
028 WWUS45 KGGW 260542 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1042 PM MST SUN DEC 25 2016 ...WINTER STORM CONTINUES TONIGHT... MTZ019-024>027-062-261200- /O.CON.KGGW.BZ.W.0002.000000T0000Z-161226T1200Z/ SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, TERRY, WIBAUX, AND CULBERTSON 1042 PM MST SUN DEC 25 2016 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES. * SNOW IMPACTS...SNOW...HEAVY AT TIMES...WILL ACCUMULATE ON AREA ROADWAYS LEADING TO DANGEROUS TRAVEL CONDITIONS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * WIND IMPACTS...EXPECT BLIZZARD CONDITIONS WITH NEAR ZERO VISIBILITY AT TIMES THIS EVENING. TRAVEL IS NOT RECOMMENDED DUE TO SIGNIFICANT BLOWING AND DRIFTING SNOW. * WIND CHILLS: AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ018-020-023-261200- /O.CON.KGGW.WS.W.0004.000000T0000Z-161226T1200Z/ DANIELS-WESTERN ROOSEVELT-MCCONE- INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE 1042 PM MST SUN DEC 25 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 5 INCHES. * SNOW IMPACTS...PERIODS SNOW WILL RESULT IN SNOW COVERED ROADS AND DANGEROUS TRAVEL AT TIMES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE LOW VISIBILITY FROM BLOWING SNOW. NEAR BLIZZARD CONDITIONS ARE POSSIBLE AT TIMES. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MTZ017-022-061-261200- /O.EXT.KGGW.WW.Y.0020.000000T0000Z-161226T1200Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- INCLUDING THE CITIES OF GLASGOW, FORT PECK, HINSDALE, FRAZER, JORDAN, AND OPHEIM 1042 PM MST SUN DEC 25 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST MONDAY... * SNOW ACCUMULATIONS...UP TO AN ADDITIONAL INCH OR TWO. * TIMING...THROUGH EARLY MONDAY MORNING. * SNOW IMPACTS...PERIODS OF LIGHT TO MODERATE SNOW WILL RESULT IN SNOW COVERED ROADS AND DIFFICULT TRAVEL. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...STRONG AND GUSTY WINDS WILL CAUSE REDUCED VISIBILITY FROM BLOWING SNOW. * WIND CHILLS...AROUND 20 BELOW BY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITY. USE CAUTION WHILE DRIVING. && $$
616 WWUS45 KGGW 261018 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 318 AM MST MON DEC 26 2016 ...WEATHER CONDITIONS EXPECTED TO GRADUALLY IMPROVE THIS MORNING... MTZ017-022-061-261130- /O.CAN.KGGW.WW.Y.0020.000000T0000Z-161226T1200Z/ CENTRAL AND SOUTHERN VALLEY-GARFIELD-NORTHERN VALLEY- 318 AM MST MON DEC 26 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER WEATHER ADVISORY. WHILE SCATTERED SNOW SHOWERS REMAIN POSSIBLE THIS MORNING ALONG WITH PATCHY BLOWING SNOW...CONDITIONS WILL CONTINUE IMPROVING OVER THE NEXT FEW HOURS. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ MTZ019-024>027-062-261800- /O.EXT.KGGW.BZ.W.0002.000000T0000Z-161226T1800Z/ SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF PLENTYWOOD, MEDICINE LAKE, SIDNEY, FAIRVIEW, GLENDIVE, RICHEY, TERRY, WIBAUX, AND CULBERTSON 318 AM MST MON DEC 26 2016 ...BLIZZARD WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...THROUGH MID MORNING TODAY. * SNOW...SNOW WILL CONTINUE TO DIMINISH THIS MORNING WITH UP TO 2 INCHES ADDITIONAL ACCUMULATION POSSIBLE. * SNOW IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DANGEROUS TRAVEL CONDITIONS THIS MORNING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * WIND IMPACTS...SIGNIFICANT BLOWING AND DRIFTING SNOW WILL CONTINUE TO PRODUCE NEAR ZERO VISIBILITY AT TIMES THIS MORNING AND DANGEROUS TRAVEL CONDITIONS. * WIND CHILLS...AROUND 20 BELOW EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAPPED IN THE BLIZZARD DO NOT LEAVE YOUR CAR. DISORIENTATION CAN OCCUR QUICKLY IN LOW TEMPERATURES AND WHITE OUT CONDITIONS WHICH CAN LEAD TO A LIFE THREATENING SITUATION. && $$ MTZ018-020-023-261800- /O.EXT.KGGW.WS.W.0004.000000T0000Z-161226T1800Z/ DANIELS-WESTERN ROOSEVELT-MCCONE- INCLUDING THE CITIES OF SCOBEY, WOLF POINT, POPLAR, AND CIRCLE 318 AM MST MON DEC 26 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...THROUGH MID MORNING TODAY. * SNOW ACCUMULATIONS...AN INCH OR TWO OF ADDITIONAL ACCUMULATION POSSIBLE BEFORE SNOW DIMINISHES LATER THIS MORNING. * SNOW IMPACTS...SNOW COVERED ROADS WILL MAKE FOR DANGEROUS TRAVEL CONDITIONS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * WIND IMPACTS...GUSTY WINDS WILL CAUSE LOW VISIBILITY AT TIMES FROM BLOWING AND DRIFTING SNOW. * WIND CHILLS...AROUND 20 BELOW EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL IS NOT RECOMMENDED. IF YOU MUST TRAVEL...KEEP A WINTER SURVIVAL KIT INCLUDING A FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
760 WWUS45 KGGW 261756 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1056 AM MST MON DEC 26 2016 MTZ019-024>027-062-261900- /O.CAN.KGGW.BZ.W.0002.000000T0000Z-161226T1800Z/ SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- 1056 AM MST MON DEC 26 2016 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE BLIZZARD WARNING. SNOW IS ENDING ACROSS THE AREAS WITH WIND GUSTS DIMINISHING TO BELOW 35 TO 40 MPH. CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE THROUGH THE AFTERNOON. THEREFORE THE BLIZZARD WARNING HAS BEEN CANCELLED. DIFFICULT TRAVEL CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE DAY DUE TO DRIFTED OVER AND SNOW PACKED ROADWAYS. CHECK THE LATEST ROAD REPORTS BEFORE TRAVELING. $$ MTZ018-020-023-261900- /O.CAN.KGGW.WS.W.0004.000000T0000Z-161226T1800Z/ DANIELS-WESTERN ROOSEVELT-MCCONE- 1056 AM MST MON DEC 26 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED ACROSS THE AREAS WITH WIND GUSTS DIMINISHING TO BELOW 30 MPH. CONDITIONS ARE EXPECTED TO CONTINUE TO IMPROVE THROUGH THE AFTERNOON. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. DIFFICULT TRAVEL CONDITIONS ARE EXPECTED TO PERSIST THROUGH THE DAY DUE TO DRIFTED OVER AND SNOW PACKED ROADWAYS. CHECK THE LATEST ROAD REPORTS BEFORE TRAVELING. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Dec 24, 2:35 PM MST, 7 hours 7 minutes earlier.
Area forecast discussion, Dec 24, 2:35 PM MST, 7 hours 7 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 235 PM MST Sat Dec 24 2016 .SHORT TERM...for northeast Montana...tonight through Mon... The holiday weekend winter storm begins today with intermittent light to moderate snow across northeast Montana which will increase in coverage and intensity late this evening and overnight. This will continue throughout the day Sunday, but expect periods of heavier snow...particularly during the early morning hours over northern and western portions of our area, and further east Sunday afternoon and overnight. Through Monday morning, most of northeast Montana can expect between 2 to 5 inches of snow...the exception being along the North Dakota border, which could see more, between 6 and 9 inches by Monday morning. Winds will be out of the east through midnight...becoming north on Sunday. Sustained winds will mainly be at 15 to 25 mph with gusts to 35 mph over most of the area. Latest 12Z model consensus shows the low intensifying as it moves northeast through the Dakotas late Sunday and early Monday, and winds along the North Dakota border will increase some due to that. Blowing snow is a concern, especially as winds increase along with heavier snowfall to the east Sunday afternoon. As it stands now, the current winter storm advisories/warnings look sufficient. Winds don't look to be quite intense enough to warrant anything stronger, but will continue to monitor this as the situation develops. As the system clears out of the area, expect to see very cold wind chills Monday morning. Most of the area will see wind chills in the teens below zero, with higher elevations and low valleys potentially seeing wind chills less than 20 below. Hickford .LONG TERM...Mon night through Sat... Forecast is still in great shape from this morning, and no major updates were needed for the afternoon update today. Bigelbach PREVIOUS DISCUSSION: A shortwave trough Monday Night with a warm front is quickly followed by a shortwave ridge on Tuesday morning in nearly zonal flow aloft. With limited moisture, expect no precipitation with the wave Monday Night. Look for much warmer temperatures on Tuesday as Arctic air mass moves to the east. An upper trough moves through the area Tuesday Night with a cold front that will bring gusty west winds and little chance for snow. The gusty west winds will continue on Wednesday and may cause some of the snow received over the weekend to drift if it is still loose. Northwest flow aloft will prevail on Thursday as the upper trough moves to the east and a ridge moves into the Pacific Coast. Look for dry weather with near normal temperatures as surface high pressure will be over the area. Models are pointing towards a cold front either Friday afternoon or night as an upper trough drops south from Canada. GFS is more generous than the ECMWF with the moisture and precipitation at this point. Will mention a chance of snow for now. Colder temperatures are expected on Saturday. Forrester && .AVIATION... There will be a mix of IFR and MVFR ceilings tonight and Sunday. Ceiling will be 1500 feet AGL or less most of the time. Higher terrain will be obscured at times. Widespread snow will move into the area from west to east this evening and continue all day Sunday. Blowing snow is also expected. ENE winds will be 10 to 20 knots tonight and northeast on Sunday. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST Sunday for Central and Southeast Phillips...Central and Southern Valley...Daniels... Garfield...McCone...Northern Phillips...Northern Valley... Petroleum...Southwest Phillips...Western Roosevelt. Winter Storm Warning from 11 PM this evening to 5 AM MST Monday for Eastern Roosevelt...Sheridan. Winter Storm Warning from 5 AM Sunday to 5 AM MST Monday for Dawson...Prairie...Richland...Wibaux. && weather.gov/glasgow
Hazardous weather outlook, Dec 24, 2:34 PM MST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 234 PM MST SAT DEC 24 2016 MTZ016>018-020>023-059>061-251045- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 234 PM MST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT BEGINNING THIS EVENING FOR 2 TO 5 INCHES OF SNOW AND REDUCED VISIBILITY IN BLOWING SNOW. DIFFICULT TRAVEL CONDITIONS ARE EXPECTED AS A RESULT OF THESE WINTER WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH LATE SUNDAY AFTERNOON FOR 2 TO 5 INCHES OF SNOW AND REDUCED VISIBILITY IN BLOWING SNOW. DIFFICULT TRAVEL CONDITIONS ARE EXPECTED AS A RESULT OF THESE WINTER WEATHER CONDITIONS. GUSTY NORTHWEST WINDS WILL ALSO DRIVE WIND CHILL READINGS DOWN TO BETWEEN 10 BELOW AND 20 BELOW ZERO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ019-024>027-062-251045- SHERIDAN-RICHLAND-DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- 234 PM MST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER STORM WARNING IS IN EFFECT STARTING TONIGHT FOR 6 TO 9 INCHES OF SNOW AND LOW VISIBILITY IN BLOWING SNOW. DANGEROUS TRAVEL CONDITIONS CAN RESULT AT TIMES WITH THESE WINTER WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WARNING IS IN EFFECT THROUGH SUNDAY NIGHT FOR 6 TO 9 INCHES OF SNOW AND LOW VISIBILITY IN BLOWING SNOW. DANGEROUS TRAVEL CONDITIONS CAN RESULT AT TIMES WITH THESE WINTER WEATHER CONDITIONS. GUSTY NORTHWEST WINDS WILL ALSO DRIVE WIND CHILL READINGS DOWN TO BETWEEN 10 BELOW AND 20 BELOW ZERO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Blizzard Warnings in Montana, 2016Every blizzard warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.